Alert archive / Florida / Fire Weather Watches in 2011

Fire Weather Watch 39, NWS Mobile, AL

October 13, 2011

NWS Mobile, AL issued this fire weather watch at Oct 13, 2011, 3:23 PM EDT. It took effect at Oct 14, 2011, 1:00 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 13, 2011, 3:23 PM EDT (19:23 UTC)
In effect from
Oct 14, 2011, 1:00 PM EDT
Expired
Oct 14, 2011, 7:00 PM EDT
In force
6 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

073 
WWUS84 KMOB 131923
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
223 PM CDT THU OCT 13 2011

...FIRE WEATHER WATCH IN EFFECT FOR THE WESTERN FLORIDA PANHANDLE 
LATE FRIDAY MORNING THROUGH MOST OF THE AFTERNOON DUE TO HIGH
DISPERSION AND LOW HUMIDITY...

.A WEAK FRONT WILL PASS THROUGH THE REGION LATE TODAY AND REACH THE
SOUTHEASTERN PORTION TONIGHT. IT WILL BRING COOL DRY AIR WHICH WILL
LAST INTO THE COMING WEEK. DISPERSION FOR FLORIDA IS FORECAST ABOVE
75 AND THEREFORE A FIRE WEATHER WATCH IS IN EFFECT FOR THE WESTERN
FLORIDA PANHANDLE FOR FRIDAY.

FLZ001>006-141130-
/O.NEW.KMOB.FW.A.0039.111014T1700Z-111014T2300Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
223 PM CDT THU OCT 13 2011

...FIRE WEATHER WATCH IN EFFECT FOR THE WESTERN FLORIDA PANHANDLE 
LATE FRIDAY MORNING THROUGH MOST OF THE AFTERNOON DUE TO HIGH
DISPERSION AND LOW HUMIDITY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FRIDAY AFTERNOON. 

* AFFECTED AREA...FIRE WEATHER ZONES 001...002...003...004... 
  005 AND 006. 

* WIND...NW 2 TO 6

* HUMIDITY...2 TO 30 PERCENT

* THUNDERSTORMS...NONE

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

&&

$$
1 follow-up statement
612 
WWUS84 KMOB 132348
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
648 PM CDT THU OCT 13 2011

...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THE WESTERN FLORIDA
PANHANDLE FROM LATE FRIDAY MORNING THROUGH MOST OF THE AFTERNOON DUE
TO HIGH DISPERSION AND LOW HUMIDITY...

.A WEAK FRONT WILL MOVE EAST OF THE AREA TONIGHT BRINGING COOL DRY
AIR TO THE PANHANDLE FOR THE WEEKEND. 

FLZ001>006-141100-
/O.CON.KMOB.FW.A.0039.111014T1700Z-111014T2300Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
648 PM CDT THU OCT 13 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON FOR LOW HUMIDITY
AND DISPERSIONS 75 OR HIGHER FOR THE WEST FLORIDA PANHANDLE...

* AFFECTED AREA...FIRE WEATHER ZONES 001...002...003...004... 
  005 AND 006. 

* WIND...NW 2 TO 6

* HUMIDITY...22 TO 28 PERCENT

* DISPERSIONS 75 OR HIGHER

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this fire weather watch went out at Oct 13, 1:03 PM EDT, 2 hours 20 minutes earlier.

Area forecast discussion, Oct 13, 1:03 PM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
1203 PM CDT THU OCT 13 2011

.AVIATION (18Z ISSUANCE)...WITH THE COLD FRONT CURRENTLY IN THE
PROCESS OF MOVING ACROSS THE AREA WILL HAVE WEST WINDS AROUND 10-13
KNOTS BECOMING NORTHWEST BY 00Z.  VFR CONDITIONS PREVAIL THROUGH THE
PERIOD...EXCEPT FOR NEAR BROKEN CLOUDS NEAR 2 KFT AT PNS EARLY
ON...WITH LIGHT NORTHERLY WINDS TONIGHT THROUGH 18Z FRIDAY. /29

&&

** PREVIOUS DISCUSSION **

.SHORT TERM...(TODAY AND TONIGHT)...A COLD FRONT IS EXPECTED TO MOVE
ACROSS THE FCST AREA LATE THIS MORNING AND EARLY IN THE AFTERNOON.
IN ADVANCE OF THIS FRONT...ESPECIALLY ALONG AND EAST OF
I-65...ISOLATED TO SCATTERED SHRA/TSRA WILL BE POSSIBLE THIS
MORNING. MAY SEE A FEW SHRA/TSRA IMMEDIATELY IN ADVANCE OF THE FRONT
AS WELL AS SOME NEW CONVECTION IS CURING FIRING OVER NORTH CENTRAL
MISSISSIPPI...BUT PCPN ENDS AND SKIES WILL CLEAR ACROSS MOST ZONES
BY EARLY THIS AFTERNOON. TONIGHT...THE FRONT WILL CONTINUE MOVING
WELL TO THE SOUTH AND EAST OF THE FCST AREA WITH HIGH PRESSURE
BEGINNING TO BUILD INTO THE REGION FROM THE WEST. WITH CLEARING
SKIES TODAY...EXPECT WARMER CONDITIONS THAN PAST SEVERAL DAYS WITH
MAX TEMPS RISING INTO THE LOW TO MID 80S MOST LOCATIONS. IN THE WAKE
OF THE FRONT TONIGHT...MIN TEMPS WILL BE COOLER THAN THE PAST
SEVERAL NIGHTS. LOWS WILL RANGE FROM THE LOW TO MID 50S OVER
INTERIOR ZONES TO THE UPPER 50S CLOSER TO THE COAST. SOME NORMALLY
COOLER LOCATIONS MAY DROP INTO THE UPPER 40S TONIGHT...WHILE SOME
IMMEDIATE COASTAL LOCATIONS ONLY COOL INTO THE LOWER 60S. 12/DS

FRIDAY THROUGH SATURDAY...AS A SHORTWAVE IN THE BASE OF AN UPPER
TROUGH STRETCHING SOUTH FROM THE GREAT LAKES MOVES EAST...A SHALLOW
UPPER TROUGH LINGERS THROUGH THE LATTER HALF OF THE SHORT TERM.
GUIDANCE CONTINUES TO ADVERTISE TODAY'S FRONT BRINGING IN DRIER AIR.
SURFACE HIGH PRESSURE BUILDS OVER THE SOUTHEASTERN CONUS...KEEPING AN
EASTERLY FLOW OFFSHORE...SOUTHERLY FLOW OVER THE SOUTHERN PLAINS AND
LIGHT NORTHWEST TO WEST FLOW OVER THE FA. THIS FLOW KEEPS A DRY
AIRMASS OVER THE AREA...ALLOWING A LARGER THAN SEASONAL TEMPERATURE
RANGE. THIS SHOWS AS OVERNIGHT LOWS AROUND SEASONAL AND DAYTIME HIGHS
ABOVE SEASONAL. NOT NEAR THE RECORDS...BUT ABOVE SEASONAL.

.LONG TERM...(SATURDAY NIGHT ON)THROUGH THE LATTER HALF OF THE
WEEKEND INTO THE COMING WEEK...SHORTWAVE ENERGY PASSING OVER THE
NORTHERN CONUS DIGS THE EASTERN TROUGH DEEPER AGAIN. THIS UPPER
SYSTEM PUSHES A FRONT OVER THE AREA TUESDAY INTO TUESDAY EVENING...IN
PRETTY GOOD AGREEMENT FROM YESTERDAY. GUIDANCE CONTINUES TO VERY
CONSERVATIVE WITH ANY POPS FOR TUESDAY/TUESDAY NIGHT...WITH LITTLE
SIGNIFICANT MOISTURE RETURN AHEAD OF THIS FROPA. WHAT IS VERY MUCH
DIFFERENT WITH THIS FROPA THAN FROM THE CURRENT ONE IS A SIGNIFICANT
INFLUX OF COOLER AIR...WITH THE MODEL PHYSICALS ADVERTISING TEMPS IN
THE UPPER 60S FOR THURSDAY. THE STATISTICAL GUIDANCE IS ADVERTISING
TEMPS A FEW DEGREES ABOVE SEASONAL...BUT THE ENSEMBLE MOS IS LEANING
TOWARDS THE PHYSICALS...SO WENT THAT STEP FOR THE LAST TWO PERIODS OF
THE FORECAST...BUMPING TEMPS DOWNWARD FROM MOS.

&&

.MARINE...A COLD FRONTAL WILL MOVE ACROSS THE MARINE AREA THIS
AFTERNOON AND EVENING...THEN MOVE ON WELL SOUTH OF THE COASTAL WATERS
BY LATE WEEK WITH HIGH PRESSURE BUILDING JUST NORTH OF THE MARINE
AREA THROUGH THE WEEKEND AND INTO THE EARLY PART OF NEXT WEEK.
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED IN ADVANCE
OF THE FRONTAL PASSAGE THIS MORNING. A MODERATE WEST WIND TODAY WILL
BECOME A MODERATE TO OCCASIONALLY STRONG NORTHWEST TO NORTH WIND
TONIGHT AND FRIDAY IN THE WAKE OF THE FRONT. AS HIGH PRESSURE BUILDS
JUST NORTH OF THE MARINE AREA OVER THE WEEKEND AND INTO THE EARLY
PART OF NEXT WEEK...A LIGHT TO MODERATE EASTERLY WIND FLOW IS
EXPECTED TO PREVAIL. SEAS GENERALLY UP TO 2 TO 4 FEET WELL OFFSHORE
THROUGH THE PERIOD...SLIGHTLY LOWER NEAR SHORE. CHOPPY TO ROUGH BAY
WATERS EXPECTED WITH THE FRONTAL PASSAGE...FOLLOWED BY A LIGHT CHOP
FOR THE REMAINDER OF THE PERIOD. 12/DS

&&

.FIRE WEATHER...A WEAK FRONTAL PASSAGE TODAY WILL BRING A DRIER
AIRMASS TO THE AREA. THIS DRY AIRMASS IS EXPECTED TO LAST INTO THE
COMING WEEK. A MODERATE FRONT IS EXPECTED TO MOVE ACROSS THE AREA
TUESDAY AFTERNOON/EVENING...BRINGING ANOTHER DRIER...BUT ALSO
SIGNIFICANTLY COOLER AIRMASS TO THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      83  55  82  55 /  20  05  00  00
PENSACOLA   85  60  82  58 /  30  05  00  00
DESTIN      83  62  80  60 /  30  10  00  00
EVERGREEN   83  50  81  48 /  30  05  00  00
WAYNESBORO  82  49  82  49 /  20  05  00  00
CAMDEN      82  49  81  48 /  20  10  00  00
CRESTVIEW   83  51  83  45 /  30  10  00  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Oct 13, 9:17 AM EDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
817 AM CDT THU OCT 13 2011

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-141200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
817 AM CDT THU OCT 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INTERIOR SOUTHEAST
MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN
FLORIDA PANHANDLE AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT IS FORECAST TO MOVE EASTWARD ACROSS THE FORECAST REGION
TODAY.  ISOLATED TO SCATTERED SHOWERS AND STORMS WILL ACCOMPANY THE
PASSAGE OF THE FRONT.  SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.
OFFSHORE WINDS WILL INCREASE ACROSS THE MARINE AREA TONIGHT IN THE
WAKE OF THE COLD FRONT...POSSIBLY REACHING SMALL CRAFT EXERCISE
CAUTION LEVELS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

MODERATE TO OCCASIONALLY STRONG OFFSHORE WINDS WILL CONTINUE INTO
EARLY FRIDAY THEN SUBSIDE GOING INTO THE WEEKEND. OTHERWISE HIGH
PRESSURE WILL BUILD ACROSS THE ENTIRE FORECAST AREA LATE WEEKEND
INTO THE EARLY PART OF NEXT WEEK. ANOTHER FRONTAL BOUNDARY...PERHAPS
ACCOMPANIED BY SCATTERED SHOWERS AND THUNDERSTORMS...WILL AFFECT THE
AREA ON TUESDAY. HAZARDOUS OR SEVERE WEATHER IS NOT EXPECTED
THROUGH EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED
THROUGH WEDNESDAY.

Nearby

Fire Weather Watches in Florida, 2011Every fire weather watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.